Alert archive / Illinois / Tornado Warnings in 2006
Tornado Warning 27, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Apr 2, 2006, 6:25 PM CDT for Peoria County, Tazewell County, Illinois. It was in force for 35 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2006, 6:25 PM CDT (23:25 UTC)
- Expired
- Apr 2, 2006, 7:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Peoria County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 52 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 6:30 PM CDT | TSTM WND DMG | Minier, IL | POWER LINES DOWN. |
| Apr 2, 6:37 PM CDT | HAIL 0.75 | Peoria, IL | 3/4 INCH HAIL REPORTED AT PEORIA AIRPORT. |
| Apr 2, 6:37 PM CDT | HAIL 0.75 | (Pia)Peoria Arpt, IL | 3/4 INCH HAIL REPORTED AT PEORIA AIRPORT. |
| Apr 2, 6:45 PM CDT | TSTM WND DMG | Mackinaw, IL | ROOF PEELED OFF SMALL BAR. |
| Apr 2, 6:45 PM CDT | TSTM WND GST 60 | 1 Sw Mackinaw, IL | |
| Apr 2, 7:00 PM CDT | TSTM WND DMG | Delavan, IL | SHED AND LARGE TREE BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 3:50 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KILX 022326
TORILX
ILC143-179-030000-
/O.NEW.KILX.TO.W.0027.060402T2325Z-060403T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
625 PM CDT SUN APR 2 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN PEORIA COUNTY IN CENTRAL ILLINOIS
TAZEWELL COUNTY IN CENTRAL ILLINOIS
* UNTIL 700 PM CDT
* AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING TORNADOES...
ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF GLASFORD TO 19
MILES SOUTH OF DELAVAN...OR ALONG A LINE EXTENDING FROM 12 MILES
SOUTHEAST OF CANTON TO 10 MILES WEST OF LINCOLN...MOVING NORTHEAST
AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
KINGSTON MINES...
GREEN VALLEY...
DELAVAN...
GLASFORD...
DILLON...
POWERTON...
SOUTH PEKIN...
MAPLETON...
OTHER LOCATIONS IN THE WARNING INCLUDE...SMITHVILLE...PEKIN...
BARTONVILLE...MARQUETTE HEIGHTS...HOPEDALE...TREMONT...NORWOOD...
BELLEVUE...CREVE COEUR...WEST PEORIA...GROVELAND...MINIER...PEORIA...
EAST PEORIA...MORTON...MACKINAW...WASHINGTON AND DEER CREEK.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. THE STORM MAY
NOT BE PRODUCING A TORNADO AT THE MOMENT...BUT IS EXPECTED TO DURING
THE WARNING PERIOD. FOR YOUR SAFETY...GO INDOORS NOW TO AN INTERIOR
ROOM OR A BASEMENT...AND STAY AWAY FROM WINDOWS.
THIS IS A VERY DANGEROUS SITUATION. DAMAGING HIGH WINDS ARE LIKELY
WITH THIS SYSTEM. TAKE COVER IMMEDIATELY IN A BASEMENT OR INTERIOR
ROOM ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND VEHICLES FOR STURDY
SHELTER.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4047 8990 4032 8957 4037 8927 4072 8935
4073 8954 4082 8960 4062 8987
$$
AUTEN1 follow-up statement
000
WWUS53 KILX 022359
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
659 PM CDT SUN APR 2 2006
ILC143-179-030009-
/O.EXP.KILX.TO.W.0027.000000T0000Z-060403T0000Z/
TAZEWELL-PEORIA-
659 PM CDT SUN APR 2 2006
...THE TORNADO WARNING FOR TAZEWELL AND SOUTHEASTERN PEORIA COUNTIES
EXPIRES AT 700 PM CDT...
AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM. REMAIN ALERT TO THE
POSSIBILITY OF MORE SEVERE WEATHER.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4047 8990 4032 8957 4037 8927 4072 8935
4073 8954 4082 8960 4062 8987
$$
AUTENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Apr 2, 1:35 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Apr 2, 1:35 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 135 PM CDT SUN APR 2 2006 .DISCUSSION...FORECAST STARTS OUT ON THE ROCKY SIDE...WITH SEVERE WEATHER LIKELY APPROACHING OR IMPACTING FORECAST AREA AT ISSUANCE TIME. THEN...THINGS QUIET DOWN FOR THE REST OF THE SHORT TERM ONCE THE WINDS DIE DOWN IN THE WAKE OF OUR STORM SYSTEM MONDAY EVENING. 12Z MODELS IN GOOD AGREEMENT OVER THE NEXT FEW DAYS...THOUGH THIS IS NOT SURPRISING GIVEN THE BENIGN PATTERN ONCE TONIGHT/S SYSTEM DEPARTS. GUIDANCE TEMPERATURES CLOSE/REASONABLE...SO WILL NOT STRAY TOO FAR. SHORT TERM...TONIGHT THROUGH WEDNESDAY... TONIGHT AND MONDAY...WILL NOT GET TOO MUCH INTO THE STORM/SEVERE POTENTIAL AS THIS HAS BEEN DISCUSSED AT LENGTH IN PREVIOUS SHIFTS AND THE EVENT IS (OR SHORTLY WILL BE) ONGOING. MAIN SEVERE THREAT SHOULD END BY AROUND MIDNIGHT AS THE COLD FRONT PASSES INTO INDIANA. WINDS WILL INCREASE AND BECOME FAIRLY STRONG TOWARD MORNING AS SURFACE LOW PASSES TO OUR NORTH AND POST FRONTAL CAA/SUBSIDENCE IS MAXIMIZED. A WIND ADVISORY MAY BE NEEDED FOR MONDAY...BUT WILL LEAVE THIS TO MID SHIFT TO DECIDE/ISSUE. DO NOT WANT TO CONFUSE THE ISSUE WHEN WE WILL LIKELY BE HAVING WATCH BOXES ISSUED THIS EVENING. WRAP AROUND CLOUDS/MOISTURE SHOULD BE WITH US FOR GOOD PORTION OF MONDAY...BUT THE MODELS ARE PRETTY QUICK TO SCOUR THE MOISTURE OUT IN THE STRONG NORTHWEST FLOW. THE EVENTUAL CLOUD COVER FOR MONDAY WILL HAVE AN IMPORTANT IMPACT ON TEMPERATURES. MONDAY NIGHT THROUGH WEDNESDAY...UPPER/SURFACE RIDGING GRADUALLY BUILD ACROSS THE REGION THROUGH THE REST OF THE PERIOD...ACCOMPANIED BY BENIGN CONDITIONS AND MODERATING TEMPERATURES. LONG TERM...THURSDAY THROUGH SUNDAY...MODEL/ENSEMBLE AGREEMENT REMAINS DECENT IN THE LONG TERM. THE BIGGEST QUESTION REMAINS HOW QUICKLY NEXT MAJOR WAVE/LOW IMPACT AND EVENTUALLY MOVE AWAY FROM REGION. THE OVERALL TREND HAS BEEN SLOWER WITH THIS FEATURE...WITH A FEW OF THE MODELS (MOST NOTABLY THE ECMWF AND CANADIAN) LOOKING RATHER BLOCKY AND CONSIDERABLY SLOWER. CONFIDENCE IN THIS TREND HAS INCREASED ENOUGH TO DROP MENTION OF PRECIPITATION FROM WEDNESDAY NIGHT AND ADD IT TO FRIDAY. QUIET AND SEASONABLE WEATHER IS EXPECTED IN THE WAKE OF THIS SYSTEM. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && BAK
Hazardous weather outlook, Apr 2, 11:15 AM CDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CDT SUN APR 2 2006 ILZ027>031-036>038-040>043-047>053-031200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON- CHRISTIAN-MACON- 1115 AM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A DEEPENING AREA OF LOW PRESSURE IS EXPECTED TO MOVE INTO EAST CENTRAL IOWA BY LATE AFTERNOON...THE WARM FRONT WILL CONTINUE TO SLOWLY PUSH NORTH ACROSS CENTRAL ILLINOIS. THUNDERSTORMS SHOULD BECOME BETTER ORGANIZED ALONG THE MISSISSIPPI RIVER AFTER 300 PM AND THEN TRACK EAST ACROSS CENTRAL AND EAST CENTRAL ILLINOIS INTO EARLY EVENING. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND A FEW TORNADOES WILL BE POSSIBLE INTO THE EVENING HOURS. THE GREATEST THREAT FOR TORNADOES WILL BE ALONG AND JUST NORTH OF THE WARM FRONT LATER THIS AFTERNOON. PRESENT INDICATIONS ARE THAT THE WARM FRONTAL BOUNDARY WILL BE LOCATED JUST NORTH OF A SPRINGFIELD TO MATTOON LINE BY EARLY THIS AFTERNOON...AND THEN IS EXPECTED TO PUSH NORTH OF OUR AREA BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS A STORM SYSTEM APPROACHES THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON...PRIMARILY IN THE 300 PM TO 900 PM TIME RANGE. A CONFERENCE CALL HAS BEEN SCHEDULED FOR EMERGENCY MANAGERS AND MEDIA TODAY AT 1230 PM. ILZ044>046-054>057-061>063-066>068-071>073-031200- PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1115 AM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A DEEPENING AREA OF LOW PRESSURE IS EXPECTED TO MOVE INTO EAST CENTRAL IOWA BY LATE AFTERNOON...THE WARM FRONT WILL CONTINUE TO SLOWLY PUSH NORTH ACROSS CENTRAL ILLINOIS. THUNDERSTORMS SHOULD BECOME BETTER ORGANIZED ALONG THE MISSISSIPPI RIVER AFTER 300 PM AND THEN TRACK EAST ACROSS CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS INTO THE EVENING. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND A FEW TORNADOES WILL BE POSSIBLE. THE PRIMARY TIME FRAME FOR SEVERE WEATHER WILL EXTEND FROM 400 PM THIS AFTERNOON UNTIL 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE IN THE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT TIME FRAME AS LOW PRESSURE APPROACHES THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON...PRIMARILY IN THE 400 PM TO 10 PM TIME RANGE. A CONFERENCE CALL HAS BEEN SCHEDULED FOR EMERGENCY MANAGERS AND MEDIA TODAY AT 1230 PM. HJS
In the hours before
Local storm report, Apr 2, 5:52 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
552 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TORNADO LOAMI 39.67N 89.85W
04/02/2006 SANGAMON IL EMERGENCY MNGR
TORNADO ON GROUND. FROM SANGAMON COUNTY EMA.
&&
BAKLocal storm report, Apr 2, 6:00 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
600 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TORNADO CHATHAM 39.67N 89.70W
04/02/2006 SANGAMON IL EMERGENCY MNGR
TORNADO ON GROUND AT ROUTE 4 AND MANSION ROAD. FROM EMA.
&&
BAKLocal storm report, Apr 2, 6:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
602 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TORNADO SPRINGFIELD 39.78N 89.64W
04/02/2006 SANGAMON IL EMERGENCY MNGR
TORNADO ON GROUND...WABASH AND COOKIE MILL. FROM
EMERGENCY MANAGEMENT.
&&
BAKLocal storm report, Apr 2, 6:04 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
604 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TORNADO SPRINGFIELD 39.78N 89.64W
04/02/2006 SANGAMON IL EMERGENCY MNGR
CITY ESDA REPORTED LIGHT POLES DOWN BY TORNADO AT WABASH
AND VETERANS.
&&
BAKLocal storm report, Apr 2, 6:14 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
614 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND GST 2 W TALLULA 39.95N 89.97W
04/02/2006 E60 MPH MENARD IL EMERGENCY MNGR
0605 PM TSTM WND GST OAKFORD 40.10N 89.97W
04/02/2006 E70 MPH MENARD IL TRAINED SPOTTER
&&
BAKLocal storm report, Apr 2, 6:25 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
625 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TORNADO TAYLORVILLE 39.52N 89.26W
04/02/2006 CHRISTIAN IL EMERGENCY MNGR
WEST SIDE OF TAYLORVILLE. NUMEROUS BUSINESSES AND HOMES
DESTROYED... FROM COUNTY ESDA.
&&
BAKThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 4:49 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 56 min |
| Apr 2, 5:06 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Schuyler | 34 min |
| Apr 2, 5:41 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 57 min |
| Apr 2, 5:45 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard | 44 min |
| Apr 2, 5:48 PM CDT | Tornado Warning | ILX | Sangamon | 27 min |
| Apr 2, 5:57 PM CDT | Tornado Warning | ILX | Christian | 33 min |
| Apr 2, 6:00 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 39 min |
| Apr 2, 6:08 PM CDT | Tornado Warning | ILX | Mason, Menard | 40 min |
| Apr 2, 6:12 PM CDT | Tornado Warning | ILX | Shelby | 33 min |
| Apr 2, 6:15 PM CDT | Tornado Warning | ILX | Sangamon | 23 min |
| Apr 2, 6:17 PM CDT | Tornado Warning | ILX | Logan | 43 min |
| Apr 2, 6:23 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 25 min |
| Apr 2, 6:29 PM CDT | Tornado Warning | ILX | Macon | 31 min |
| Apr 2, 6:44 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Jasper | 27 min |
| Apr 2, 6:45 PM CDT | Tornado Warning | ILX | DeWitt, McLean, Woodford | 30 min |
| Apr 2, 6:46 PM CDT | Tornado Warning | ILX | Moultrie | 20 min |
| Apr 2, 6:53 PM CDT | Tornado Warning | ILX | Champaign, Coles, Douglas, Piatt | 41 min |
| Apr 2, 6:56 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence, Richland | 34 min |
Nearby
Tornado Warnings in Illinois, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.